MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO AVIATOR PLUS .014 6.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO AVIATOR PLUS .014 6.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products and therapy dates:.070¬¿ renal curve i vista brite tip guiding catheter, unk sheath (6f25cm), guidewire (vgw1419sp0, asahi intecc).(b)(6).The device is not available for analysis.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use a.014 6.0 x 15 x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 10 atmospheres (atm) during its initial inflation.Therefore, it was replaced with a same size new non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.The lesion was the left renal artery with strong calcification and short stenosis.A.070 renal curve i vista brite tip guiding catheter and a 6f 25cm unknown sheath were used during a right femoral approach.A non-cordis guidewire crossed the lesion.The device will not be returned for evaluation as it was discarded.
 
Additional Manufacturer Narrative
During use a.014¿ 6.0 x 15 x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 10 atmospheres (atm) during its initial inflation.Therefore, it was replaced with a same size new non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.The lesion was the left renal artery with strong calcification and short stenosis.A.070¿ renal curve i vista brite tip guiding catheter and a 6f 25cm unknown sheath were used during a right femoral approach.A non-cordis guidewire crossed the lesion.The device was not returned for evaluation as it was discarded.A product history record (phr) review of lot 82170067 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics such as strong calcification and stenosis may have contributed to the reported event as calcification is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon¿.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 6.0X15 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11342550
Report Number9616099-2021-04275
Device Sequence Number16325881
Product Code LIT
UDI-Device Identifier20705032005897
UDI-Public20705032005897
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue Number4246015W
Device Lot Number82170067
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1